Takotsubo cardiomyopathy with involvement of delayed-onset rhabdomyolysis and acute kidney injury after rosuvastatin treatment

Tomohito Kamada, Mutsuharu Hayashi, Hiroatsu Yokoi, Wakaya Fujiwara, Daiji Yoshikawa, Daisuke Mukaide, Yoshinori Sugishita, Masataka Yoshinaga, Takehiro Ito, Yukio Ozaki, Hideo Izawa

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Takotsubo cardiomyopathy is a disorder characterized by left ventricular apical ballooning with preceding emotional and/or physical stressors. This condition is also an important differential diagnosis of acute coronary syndrome. We herein describe a case of Takotsubo cardiomyopathy, a significant clinical phenomenon, triggered by delayed-onset rhabdomyolysis following the administration of long-term statin treatment, without any preceding stressors or changes in the patient’s medical condition, in association with complaints of nonspecific muscle-related symptoms. Although an electrocardiogram showed remarkable ST-segment elevation, a careful reading of the electrocardiogram findings revealed the features of Takotsubo cardiomyopathy. Withdrawing the statin therapy improved the patient’s cardiac function.

Original languageEnglish
Pages (from-to)31-35
Number of pages5
JournalInternal Medicine
Volume54
Issue number1
DOIs
Publication statusPublished - 01-01-2015

Fingerprint

Takotsubo Cardiomyopathy
Rhabdomyolysis
Acute Kidney Injury
Hydroxymethylglutaryl-CoA Reductase Inhibitors
Electrocardiography
Acute Coronary Syndrome
Reading
Differential Diagnosis
Therapeutics
Muscles
Rosuvastatin Calcium

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Cite this

Kamada, Tomohito ; Hayashi, Mutsuharu ; Yokoi, Hiroatsu ; Fujiwara, Wakaya ; Yoshikawa, Daiji ; Mukaide, Daisuke ; Sugishita, Yoshinori ; Yoshinaga, Masataka ; Ito, Takehiro ; Ozaki, Yukio ; Izawa, Hideo. / Takotsubo cardiomyopathy with involvement of delayed-onset rhabdomyolysis and acute kidney injury after rosuvastatin treatment. In: Internal Medicine. 2015 ; Vol. 54, No. 1. pp. 31-35.
@article{36002335a2fb48a5a8e33f2d33a4f735,
title = "Takotsubo cardiomyopathy with involvement of delayed-onset rhabdomyolysis and acute kidney injury after rosuvastatin treatment",
abstract = "Takotsubo cardiomyopathy is a disorder characterized by left ventricular apical ballooning with preceding emotional and/or physical stressors. This condition is also an important differential diagnosis of acute coronary syndrome. We herein describe a case of Takotsubo cardiomyopathy, a significant clinical phenomenon, triggered by delayed-onset rhabdomyolysis following the administration of long-term statin treatment, without any preceding stressors or changes in the patient’s medical condition, in association with complaints of nonspecific muscle-related symptoms. Although an electrocardiogram showed remarkable ST-segment elevation, a careful reading of the electrocardiogram findings revealed the features of Takotsubo cardiomyopathy. Withdrawing the statin therapy improved the patient’s cardiac function.",
author = "Tomohito Kamada and Mutsuharu Hayashi and Hiroatsu Yokoi and Wakaya Fujiwara and Daiji Yoshikawa and Daisuke Mukaide and Yoshinori Sugishita and Masataka Yoshinaga and Takehiro Ito and Yukio Ozaki and Hideo Izawa",
year = "2015",
month = "1",
day = "1",
doi = "10.2169/internalmedicine.54.3239",
language = "English",
volume = "54",
pages = "31--35",
journal = "Internal Medicine",
issn = "0918-2918",
publisher = "Japanese Society of Internal Medicine",
number = "1",

}

Kamada, T, Hayashi, M, Yokoi, H, Fujiwara, W, Yoshikawa, D, Mukaide, D, Sugishita, Y, Yoshinaga, M, Ito, T, Ozaki, Y & Izawa, H 2015, 'Takotsubo cardiomyopathy with involvement of delayed-onset rhabdomyolysis and acute kidney injury after rosuvastatin treatment', Internal Medicine, vol. 54, no. 1, pp. 31-35. https://doi.org/10.2169/internalmedicine.54.3239

Takotsubo cardiomyopathy with involvement of delayed-onset rhabdomyolysis and acute kidney injury after rosuvastatin treatment. / Kamada, Tomohito; Hayashi, Mutsuharu; Yokoi, Hiroatsu; Fujiwara, Wakaya; Yoshikawa, Daiji; Mukaide, Daisuke; Sugishita, Yoshinori; Yoshinaga, Masataka; Ito, Takehiro; Ozaki, Yukio; Izawa, Hideo.

In: Internal Medicine, Vol. 54, No. 1, 01.01.2015, p. 31-35.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Takotsubo cardiomyopathy with involvement of delayed-onset rhabdomyolysis and acute kidney injury after rosuvastatin treatment

AU - Kamada, Tomohito

AU - Hayashi, Mutsuharu

AU - Yokoi, Hiroatsu

AU - Fujiwara, Wakaya

AU - Yoshikawa, Daiji

AU - Mukaide, Daisuke

AU - Sugishita, Yoshinori

AU - Yoshinaga, Masataka

AU - Ito, Takehiro

AU - Ozaki, Yukio

AU - Izawa, Hideo

PY - 2015/1/1

Y1 - 2015/1/1

N2 - Takotsubo cardiomyopathy is a disorder characterized by left ventricular apical ballooning with preceding emotional and/or physical stressors. This condition is also an important differential diagnosis of acute coronary syndrome. We herein describe a case of Takotsubo cardiomyopathy, a significant clinical phenomenon, triggered by delayed-onset rhabdomyolysis following the administration of long-term statin treatment, without any preceding stressors or changes in the patient’s medical condition, in association with complaints of nonspecific muscle-related symptoms. Although an electrocardiogram showed remarkable ST-segment elevation, a careful reading of the electrocardiogram findings revealed the features of Takotsubo cardiomyopathy. Withdrawing the statin therapy improved the patient’s cardiac function.

AB - Takotsubo cardiomyopathy is a disorder characterized by left ventricular apical ballooning with preceding emotional and/or physical stressors. This condition is also an important differential diagnosis of acute coronary syndrome. We herein describe a case of Takotsubo cardiomyopathy, a significant clinical phenomenon, triggered by delayed-onset rhabdomyolysis following the administration of long-term statin treatment, without any preceding stressors or changes in the patient’s medical condition, in association with complaints of nonspecific muscle-related symptoms. Although an electrocardiogram showed remarkable ST-segment elevation, a careful reading of the electrocardiogram findings revealed the features of Takotsubo cardiomyopathy. Withdrawing the statin therapy improved the patient’s cardiac function.

UR - http://www.scopus.com/inward/record.url?scp=84920140722&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84920140722&partnerID=8YFLogxK

U2 - 10.2169/internalmedicine.54.3239

DO - 10.2169/internalmedicine.54.3239

M3 - Article

C2 - 25742890

AN - SCOPUS:84920140722

VL - 54

SP - 31

EP - 35

JO - Internal Medicine

JF - Internal Medicine

SN - 0918-2918

IS - 1

ER -